Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 73, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 17, 2009, 5:30 PM CDT for Marion County, Mississippi. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2009, 5:30 PM CDT (22:30 UTC)
- Expired
- Jul 17, 2009, 6:48 PM CDT
- In force
- 78 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 172230
FFWJAN
MSC091-180000-
/O.NEW.KJAN.FF.W.0073.090717T2230Z-090718T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT FRI JUL 17 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF SANDY HOOK...
* UNTIL 700 PM CDT
* AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE
INCHES...HAVE OCCURRED IN THE PAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKWICK
AND PINEBUR.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE
TO HIGHER GROUND.
&&
LAT...LON 3107 8984 3107 8991 3108 8992 3113 8995
3113 8996 3121 9001 3121 8966 3101 8966
3101 8984
$$
DH1 follow-up statement
000
WGUS74 KJAN 172348
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT FRI JUL 17 2009
MSC091-172356-
/O.CAN.KJAN.FF.W.0073.000000T0000Z-090718T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-
648 PM CDT FRI JUL 17 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MARION
COUNTY...
THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAS ENDED AND
MOVED OUT OF THE AREA...AND THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3107 8984 3107 8991 3108 8992 3113 8995
3113 8996 3121 9001 3121 8966 3101 8966
3101 8984
$$
DHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:30 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 17, 3:30 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT FRI JUL 17 2009 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...UNUSUALLY STRONG JULY COLD FRONT NOW EXTENDS FROM THE ARKLATEX EAST/NORTHEAST THROUGH EUDORA ARKANSAS...TO LEXINGTON MISSISSIPPI TO COLUMBUS MISSISSIPPI. THIS BOUNDARY IS PRESSING SOUTH AT A DECENT CLIP...BUT WILL PROBABLY TEND TO HANG UP A LITTLE IN SOUTHERN ZONES THIS EVENING. THE AIRMASS AHEAD OF THE FRONT REMAINS RATHER WARM AND UNSTABLE (ALTHOUGH NOT EXTREMELY UNSTABLE). THUS FAR...CONVECTION HAS BEEN CONFINED TO FAR SOUTHEAST ZONES IN A ZONE OF PREFRONTAL CONVERGENCE WITH LITTLE TO NO STORMS ACTUALLY ASSOCIATED WITH THE FRONT ITSELF. THIS MAY CHANGE THROUGH THE COURSE OF THE REMAINDER OF THE AFTERNOON...BUT CHANCES FOR INITIATION ARE DEFINITELY BEST TO THE SOUTHEAST OF A MACON...TO JACKSON...TO NATCHEZ LINE. SOME STORMS COULD CONTAIN FREQUENT LIGHTNING...BRIEF GUSTY WINDS...AND HEAVY DOWNPOURS. HOWEVER...THERE JUST DOESNT SEEM TO BE ENOUGH JUICE (INSTABILITY) OUT THERE TO WORRY ABOUT ANYTHING MORE THAN A STRAY SEVERE STORM AT MOST. THE COOL REGIME COMING SOUTH INTO THE LOWER MS VALLEY BEHIND THIS COLD FRONT IS MAKING FOR A TRICKY FORECAST CONSIDERING SOME PERTURBED NORTHWEST FLOW ALOFT WILL BE IN PLAY AS WELL. STATISTICAL MAV AND MET GUIDANCE SUGGESTS LOW TEMPERATURES WELL IN THE RANGE OF MANY AREA LOW TEMP RECORDS TONIGHT THROUGH SUNDAY NIGHT...BUT AT THE SAME TIME THESE MODELS (AND A FEW OTHERS) ARE SPORADICALLY SUGGESTING LIGHT PRECIP AMOUNTS IN SOME AREAS AS WELL. AS IS USUALLY THE CASE...IT IS GOING TO TAKE GOOD RADIATIONAL COOLING CONDITIONS TO REALLY BE HITTING RECORDS AT MANY SITES FOR 2 OR 3 DAYS IN A ROW. THE LATTER IS DEFINITELY IN QUESTION. THE SOURCE OF THE MODELS RANDOM PRECIPITATION IS THE FACT THAT THE MEAT OF THE LOW LEVEL BOUNDARY MOVING SOUTH INTO OUR REGION NOW MAY STALL IN A NORTHWEST TO SOUTHEAST ORIENTATION ALONG THE SOUTHWEST EDGE OF MY FORECAST AREA BY EARLY SATURDAY. THUS...ANY DISTURBANCE IN NORTHWEST FLOW MOVING ATOP THIS BOUNDARY COULD INSTIGATE LOTS OF CLOUDS (AND MAYBE SOME SHOWERS) THAT WILL SPILL EAST OVER A LARGE PORTION OF AREA. THERE IS ALSO THE SLIGHT POTENTIAL THAT A LARGE MCS COULD MOVE SOUTHEAST TO THE WEST OF THE ARKLAMISS SOMETIME LATER TOMORROW THROUGH SUNDAY WITH DEBRIS CLOUDS AND PRECIP AGAIN SPILLING EAST INTO MY AREA. THOSE POSSIBILITIES MAKE IT HARD TO GO AS LOW AS GUIDANCE SUGGESTS IN ALL AREAS...ESPECIALLY ALONG AND WEST OF THE MS RIVER AND IN SOUTHWEST MS. THAT LEAVES RECORD TEMPS PROBABLY MOST LIKELY DURING THIS PERIOD NORTHEAST OF HIGHWAY 49...WHERE CLOUDS THICK ENOUGH TO LIMIT RAD COOLING ARE LESS LIKELY. PLEASE SEE THE CLIMATE SECTION BELOW FOR SPECIFICS ON RECORD LOWS FOR THE NEXT SEVERAL NIGHTS. /BB/ .LONG TERM...MONDAY THROUGH THURSDAY. WE WILL HAVE AN AMPLIFIED PATTERN IN PROGRESS AS WE MOVE THROUGH THE SECOND HALF OF THE WEEKEND. THE UPPER TROUGH AXIS WILL WEAKEN AS WE MOVE INTO LATE TUESDAY OF NEXT WEEK AS FLAT UPPER RIDGING BEGINS TO BUILD ACROSS THE REGION. THIS WILL INCREASE PRECIPITABLE WATER ACROSS THE ARKLAMISS. THIS WILL BRING A SLIGHT CHANCE OF CONVECTION TO THE ARKLAMISS BY WEDNESDAY THROUGH THURSDAY. THE COOLER AIRMASS BEHIND THE FRONT WILL BRING HIGHS IN THE MID TO UPPER 80S FOR SUNDAY THROUGH MONDAY. TEMPS WILL BEGIN TO WARM SOME FOR TUESDAY THROUGH THURSDAY AS HIGHS TREND TOWARD THE LOWER 90S. AS FOR LOWS...EXPECT THOSE MARKS TO RISE INTO THE MIDDLE TO UPPER 60S BY WEDNESDAY MORNING. LOW TEMPS WILL CONTINUE TO RISE TO THE UPPER 60S TO LOWER 70S ON THURSDAY MORNING AS LOW LEVEL MOISTURE INCREASES ACROSS THE REGION. AS FAR AS LOW TEMPS ARE CONCERN WENT CLOSE TO MEX NUMBERS FOR THE COOL NIGHTS...WHICH IS AROUND THE LOW SIDE OF THE MOS ENSEMBLES NUMBERS. WENT TOWARD THE HIGH SIDE OF THE ENSEMBLE NUMBERS FOR TUESDAY INTO WEDNESDAY MORNINGS. FOR AFTERNOON HIGHS WENT CLOSE TO A MEX NUMBERS...WHICH IS ON THE LOW SIDE OF THE ENSEMBLE NUMBERS. AS FAR AS POPS ARE CONCERN WENT CLOSE TO MEX POPS FOR TUESDAY THROUGH THURSDAY. /17/50/ && .AVIATION...MOST OF ACTIVE SHRA/TSRA STAYING ACROSS SRN ZONES GENERALLY S OF HIGHWAY 84 THIS AFTERNOON. THE COLD FRONTAL ZONE DROPPING DOWN THE MS RIVER VALLEY NEAR A GRENADA TO GLH TO MLU LINE SHOULD CROSS I-20 AXIS BEFORE SUNSET KEEPING THE GREATEST SHRA COVERAGE EXPECTED THIS EVENING IN SERN MS WHERE A CLUSTER OF TSRA HAS ALREADY OCCURRED. DRIER AIR BEHIND THE FRONT WILL FEATURE SURFACE DEWPOINTS DROPPING INTO THE 50S OVER A WIDE AREA FOR SATURDAY. AWAY FROM ANY TSRA...VFR CONDITIONS WILL PREVAIL WITH SOME BROKEN LAYERS AOA 5-8K FEET UNTIL SUNSET. A LIGHT WLY SURFACE WIND WILL SHIFT TO N 8-12KTS WITH THE FROPA AND STEADILY DIMINISH TO LESS THAN 8 KTS LATE TONIGHT. YOU CAN LOOK FOR CLEARING SKIES WITH A FEW THIN CIRRUS DOMINATING 06Z-23Z. THE FRONT SHOULD STALL NEAR THE GULF COAST BY MIDDAY SATURDAY AND STAY PUT FOR A FEW DAYS. /40/ && .CLIMATE...BELOW ARE RECORD LOWS ACROSS THE CWA FOR SAT THROUGH MON MORNINGS. SEVERAL ARE IN JEOPARDY...ESPECIALLY SUNDAY...WHEN MANY MAY FALL THE AIRMASS FORECAST TO MOVE IN IS A RARE STRONG SUMMER COOL FRONT. LOW LEVEL TEMPS (850 MB) ARE EXPECTED TO BE IN THE NEGATIVE 3 TO 4 STANDARD DEVIATION RANGE...WHICH IS USUALLY WHAT IS NEEDED TO SET OR SHATTER RECORDS. SITE 7/18 7/19 7/20 GLH 60(1987) 64(1926) 62(1947) GWO 63(1960) 62(1976) 63(1976) HBG 65(1951) 65(1976) 65(1962) JAN 61(1967) 64(1984) 61(1984) MEI 62(1967) 60(1976) 61(1947) TVR 64(1960) 63(1984) 59(1984) && .PRELIMINARY POINT TEMPS/POPS... JACKSON 64 88 62 86 / 10 4 8 13 MERIDIAN 62 87 59 85 / 11 3 3 9 VICKSBURG 64 88 63 87 / 9 8 11 16 HATTIESBURG 68 90 64 86 / 25 17 9 14 NATCHEZ 67 86 66 85 / 22 18 20 25 GREENVILLE 60 86 60 88 / 2 3 5 10 GREENWOOD 60 85 60 87 / 2 2 3 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/40
Hazardous weather outlook, Jul 17, 1:55 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 155 PM CDT FRI JUL 17 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 155 PM CDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Jul 17, 3:48 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG CARROLLTON 33.50N 89.92W
07/16/2009 CARROLL MS LAW ENFORCEMENT
LARGE LIMBS DOWN. REPORTED BY CARROLLTON P.D.
&&
BURSELocal storm report, Jul 17, 3:52 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM LIGHTNING 3 WNW MAXIE 30.99N 89.24W
07/16/2009 FORREST MS EMERGENCY MNGR
*** 1 INJ *** 18 YEAR-OLD MALE STRUCK BY LIGHTNING IN THE
CARNES COMMUNITY.
0457 PM LIGHTNING 3 W LAUREL 31.69N 89.20W
07/16/2009 JONES MS EMERGENCY MNGR
LIGHTNING STRIKE SET TREES AND BRUSH ON FIRE IN CALHOUN
COMMUNITY.
0508 PM HAIL MAGEE 31.87N 89.73W
07/16/2009 E1.00 INCH SIMPSON MS PUBLIC
0555 PM HAIL 3 NW MAGEE 31.90N 89.77W
07/16/2009 E0.75 INCH SIMPSON MS PUBLIC
PENNY SIZE HAIL REPORTED NORTHWEST OF MAGEE.
0710 PM HAIL 2 W RAYMOND 32.26N 90.46W
07/16/2009 E0.75 INCH HINDS MS EMERGENCY MNGR
PENNY SIZED HAIL REPORTED BY HINDS EOC
0710 PM TSTM WND DMG 3 NE RAYMOND 32.29N 90.39W
07/16/2009 HINDS MS EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG CLINTON BLVD AND NATHEZ TRACE
PARKWAY.
0713 PM HAIL 5 NNW JACKSON 32.39N 90.24W
07/16/2009 E0.88 INCH HINDS MS EMERGENCY MNGR
REPORTED NEAR HAWKINS FIELD AIRPORT
0722 PM TSTM WND DMG 3 NE RAYMOND 32.29N 90.39W
07/16/2009 HINDS MS EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG CLINTON BLVD AND NATCHEZ TRACE
PARKWAY.
0722 PM HAIL 2 NE RAYMOND 32.28N 90.40W
07/16/2009 E0.50 INCH HINDS MS EMERGENCY MNGR
HINDS COUNTY EOC REPORTS HALF INCH HAIL ONGOING AT TIME
OF REPORT.
0745 PM FLASH FLOOD 6 NNW JACKSON 32.40N 90.25W
07/16/2009 HINDS MS EMERGENCY MNGR
AT LEAST 8 INCHES OF WATER COVERED PARTS OF INDUSTRIAL
DRIVE IN THE VICINITY OF HAWKINS FIELD AIRPORT. SOME OF
THE EXIT RAMPS OF INTERSTATE 220 HAD WATER COVERING THEM
IN THIS SAME GENERAL AREA.
0800 PM HAIL 3 S COLUMBIA 31.21N 89.83W
07/16/2009 E0.50 INCH MARION MS LAW ENFORCEMENT
PEA TO DIME HAIL S OF COLUMBIA.
0815 PM TSTM WND DMG CROSSETT 33.13N 91.97W
07/16/2009 ASHLEY AR EMERGENCY MNGR
SEVERAL TREES DOWN REPORTED BY ASHLEY COUNTY EMA
0815 PM HAIL CROSSETT 33.13N 91.97W
07/16/2009 E0.88 INCH ASHLEY AR EMERGENCY MNGR
REPORTED BY ASHLEY COUNTY EMA
0838 PM TSTM WND GST DERMOTT 33.53N 91.44W
07/16/2009 E0.00 MPH CHICOT AR EMERGENCY MNGR
DAMAGED BUILDING DUE TO UPROOTED TREE
0848 PM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
07/16/2009 CHICOT AR EMERGENCY MNGR
TORNADO SIREN AND CONTROL BOX BLOWN OFF POLE.
0906 PM TSTM WND DMG BELLEFONTAINE 33.65N 89.31W
07/16/2009 WEBSTER MS PUBLIC
TREES AND LARGE LIMBS DOWN
0910 PM TSTM WND DMG EUDORA 33.12N 91.26W
07/16/2009 CHICOT AR LAW ENFORCEMENT
FEW TREES DOWN WITH ONE ON TOP OF MOBILE HOME.
0910 PM TSTM WND DMG GREENVILLE 33.39N 91.05W
07/16/2009 WASHINGTON MS LAW ENFORCEMENT
COUPLE TREES DOWN ALONG RED OAK COVE AND EAST LAKE ROADS
0911 PM TSTM WND DMG WALTHALL 33.61N 89.28W
07/16/2009 WEBSTER MS PUBLIC
TREES DOWN
0930 PM TSTM WND DMG INVERNESS 33.35N 90.59W
07/16/2009 SUNFLOWER MS PUBLIC
LARGE LIMBS DOWN. REPORTED BY INVERNESS CITY HALL
0938 PM TSTM WND DMG OAK GROVE 32.86N 91.39W
07/16/2009 WEST CARROLL LA LAW ENFORCEMENT
SPORADIC TREES DOWN THROUGH OUT OAK GROVE COMMUNITY
0940 PM LIGHTNING 4 N OAK GROVE 32.92N 91.39W
07/16/2009 WEST CARROLL LA LAW ENFORCEMENT
HOUSE CAUGHT ON FIRE AFTER LIGHTNING STRIKE ALONG HWY 586
1030 PM FLASH FLOOD WALTHALL 33.61N 89.28W
07/16/2009 WEBSTER MS PUBLIC
WATER COVERING ROADS
1055 PM TSTM WND GST VICKSBURG 32.33N 90.87W
07/16/2009 E45.00 MPH WARREN MS EMERGENCY MNGR
ONE TREE DOWN ON CONFEDERATE AVENUE REPORTED BY EM
1100 PM TSTM WND DMG CARROLLTON 33.50N 89.92W
07/16/2009 CARROLL MS LAW ENFORCEMENT
LARGE LIMBS DOWN. REPORTED BY CARROLLTON P.D.
1135 PM FLASH FLOOD GRENADA 33.78N 89.81W
07/16/2009 GRENADA MS LAW ENFORCEMENT
SEVERAL ROADS WITHIN GRENADA HAVE WATER ANKLE DEEP.
1240 AM FLASH FLOOD GRENADA 33.78N 89.81W
07/17/2009 GRENADA MS EMERGENCY MNGR
WATER IN 1 HOME AND THREATENING SEVERAL OTHERS. MANY AREA
RDS AND STREETS REMAIN FLOODED. ATLEAST 2 TO 3 INCHES
FELL IN AN HOURS TIME.
&&
BURSESpecial weather statement, Jul 17, 3:57 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 357 PM CDT FRI JUL 17 2009 MSZ072>074-172145- FORREST MS-LAMAR MS-MARION MS- 357 PM CDT FRI JUL 17 2009 ...STRONG THUNDERSTORMS DEVELOPING IN THE HATTIESBURG AREA... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES SOUTH OF COLUMBIA...TO 10 MILES WEST OF HATTIESBURG AT 354 PM CDT...MOVING SOUTHEAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN EAST CENTRAL MARION...CENTRAL LAMAR...AND FORREST COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. DH
Local storm report, Jul 17, 4:41 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 W WEST HATTIESBURG 31.32N 89.44W
07/17/2009 LAMAR MS EMERGENCY MNGR
METAL ROOF OF LUMBER BUILDING BLOWN ONTO CAR CAUSING ONE
MINOR INJURY...REPORTED BY LAMAR EMA
&&
ECSpecial weather statement, Jul 17, 4:46 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 446 PM CDT FRI JUL 17 2009 MSZ066-172215- JONES MS- 446 PM CDT FRI JUL 17 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 TO 55 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF ELLISVILLE AT 446 PM CDT...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN SOUTHERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY. DH
Special weather statement, Jul 17, 4:53 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 453 PM CDT FRI JUL 17 2009 MSZ072>074-172225- FORREST MS-LAMAR MS-MARION MS- 453 PM CDT FRI JUL 17 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF BAXTERVILLE AT 453 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED WITH THIS STORM. PEOPLE IN SOUTHERN MARION...SOUTHERN LAMAR AND SOUTHERN FORREST COUNTIES SHOULD MONITOR THIS STORM CLOSELY. DH
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:15 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 20 min |
| Jul 16, 7:18 PM CDT | Flash Flood Warning | JAN | Hinds | 87 min |
| Jul 16, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 81 min |
| Jul 16, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 31 min |
| Jul 16, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 75 min |
| Jul 16, 8:37 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 68 min |
| Jul 16, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 74 min |
| Jul 16, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 44 min |
| Jul 16, 9:46 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 40 min |
| Jul 16, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 29 min |
| Jul 16, 10:02 PM CDT | Flash Flood Warning | JAN | Webster | 3 hr |
| Jul 16, 10:09 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 51 min |
| Jul 16, 10:16 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 59 min |
| Jul 16, 11:03 PM CDT | Flash Flood Warning | JAN | Montgomery | 117 min |
| Jul 16, 11:04 PM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha | 116 min |
| Jul 16, 11:32 PM CDT | Flash Flood Warning | JAN | Grenada | 118 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.